MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 09X07X07MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 09X07X07MM; BONE STAPLE
Model Number SE-0907
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a proximal interphalangeal (pip) joint fusion surgery of the fifth finger was performed.The surgeon attempted to fuse the proximal enter fell and jill joint of the fifth metacarpal on the right-hand side of the patient.The surgeon was going to use the 20907 staples to fuse the joint but, when the staples were removed from the packaging, they had disengaged from the inserter and were not able to be used for the procedure.Another staple of the same size was then used to hold a reduction and the surgeon then decided to remove the staple and use 2k wires to complete the surgery.There was a five-minute surgical delay.Patient and surgical outcome are unknown.This report is for one (1) speed compression implant kit 09x07x07mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number: se-0907, bme lot number: bbse170504, manufacturing date or release to warehouse date: 26 sep 2017, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 25 jul 2022.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of staples was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed two nonconformance to be associated to raw material lot 120-e700.Ncmr was generated due to fifteen (15) implants with edm marks and pitting found during visual inspection.Ncmr was generated due to the lot being short one (1) implant.Lot 120-e700 was released as conforming as all nonconforming parts were scrapped.The nonconformance is not relevant to the complaint because a lost implant or cosmetic appearance of the raw material would not contribute to the inserter deploying the implant prematurely.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 09X07X07MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7953557
Report Number2939274-2018-54291
Device Sequence Number19108695
Product Code JDR
UDI-Device Identifier00810633020104
UDI-Public(01)00810633020104
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberSE-0907
Device Catalogue NumberSE-0907
Device Lot NumberBSE170504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;